MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-3325
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that: in the case, the acetabuluma screw broken during screwing.
 
Event or Problem Description
It was reported that: in the case, the acetabulum screw broken during screwing.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a trident drill bit was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device was fractured through the fluted section.The flutes appear in used condition.Material analysis: a material analysis was performed and indicated the following: "failure was from fast fracture mechanism common to high hardness, martensitic stainless steels.The fracture most likely initiated at a sharp edge and propagated quickly across the diameter without plastic deformation.The drill was made from the designated alloy and heat treated to a high hardness.No manufacturing defects were found on the surfaces inspected here." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the drill bit broke during surgery.Visual inspection of the returned device indicated that the device was fractured through the fluted section.The flutes appear in used condition.A material analysis was performed and indicated the following: "failure was from fast fracture mechanism common to high hardness, martensitic stainless steels.The fracture most likely initiated at a sharp edge and propagated quickly across the diameter without plastic deformation.The drill was made from the designated alloy and heat treated to a high hardness.No manufacturing defects were found on the surfaces inspected here." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
3.3MM DRILL 25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11730573
Report Number0002249697-2021-00737
Device Sequence Number14280062
Product Code LPH
UDI-Device Identifier07613327212358
UDI-Public07613327212358
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-3325
Device Catalogue Number2107-3325
Device Lot NumberSC26809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown